Florida, 2005

High Surf in Florida, October 3 to 5, 2005

October 3 to 5, 2005 · NWS JAX · 4 events in 4 counties and zones

4 high surf, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 2, 8:15 PM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Oct 2, 8:15 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SUN OCT 2 2005

...UPDATE...EXPANDED SCA TO COVER NEAR SHORE MARINE ZONES...

SHOWER ACTIVITY CONTINUES BUT HAS STARTED TO DECREASE IN AREAL
COVERAGE AND INTENSITIES OVER LAND. WITH LOSS OF DAYTIME HEATING AND
INSTABILITY...SHOWERS ARE NOT REACHING AS FAR INLAND AS THEY WERE
THIS AFTERNOON. EARLIER A FEW SHOWERS PRODUCED WINDS GUSTS OF 35 TO
40 MPH. WILL CONTINUE 40-50% POPS OVER EASTERN ZONES TONIGHT AND
TRIM POPS BACK TO 20 PERCENT OVER WESTERN ZONES.

.MARINE...BUOYS SHOW EAST WINDS 20-25 KTS WITH GUSTS OF 25-30 KTS
AND SEAS 7-8 FEET.  EXPECT CONDITIONS TO CONTINUE TO WORSEN AS
PRESSURE GRADIENT INCREASES OVER THE NEXT TWO DAYS. WILL UP WINDS
FOR OFFSHORE ZONES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GA...NONE.

MARINE...SMALL CRAFT ADVISORY UNTIL THURSDAY EVENING FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO
     60 NM OFFSHORE.

&&

MZ/ARS
Hazardous weather outlook, Oct 2, 7:40 PM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT SUN OCT 2 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
840 PM EDT SUN OCT 2 2005

THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

.DAY ONE...TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...
...MINOR BEACH EROSION AND MINOR COASTAL FLOODING POSSIBLE DURING
HIGH TIDE CYCLES MONDAY AND TUESDAY...

THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND BROAD AREA OF LOW
PRESSURE TO THE SOUTH WILL ALLOW FOR STRONG EAST WINDS AND ROUGH
SEAS OVER THE COASTAL WATERS. AS A RESULT A SMALL CRAFT ADVISORY IS
IN EFFECT.

STRONG WINDS AND RESULTANT LARGE SWELLS WILL INCREASE BREAKERS TO
NEAR 5 FEET. A HIGH RISK OF DANGEROUS RIP CURRENTS CAN BE EXPECTED
AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ABOVE NORMAL RISK OF RIP CURRENTS TO CONTINUE THOUGH AT LEAST
MID-WEEK...

LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THROUGH MID-WEEK.
STRONG ONSHORE FLOW WILL CONTINUE OVER THE COASTAL WATERS...RESULTING
IN ROUGH SEAS...LARGE BREAKERS AND HIGH RIP CURRENT RISK. IN
ADDITION...THESE CONDITIONS COMBINED WITH AN ASTRONOMICAL HIGH TIDE
WILL INCREASE THE RISK OF MINOR BEACH EROSION AND MINOR COASTAL
FLOODING MAINLY AROUND THE TIME OF HIGH TIDES. A HIGH SURF ADVISORY
MAY BE REQUIRED THIS WEEK AS BREAKERS MAY INCREASE TO 7 FEET.
MARINERS AND OTHER COASTAL INTERESTS SHOULD MONITOR THE LATEST
FORECAST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...COASTAL SPOTTERS ARE
REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JTD/MZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high surf. Local standard time, as filed.

High Surf, St. Johns

When
October 3, 12:01 AM EST to October 5, 6:00 AM EST
Where
St. Johns forecast zone
Reported by
EMERGENCY MANAGER

High Surf, Duval

When
October 3, 12:01 AM EST to October 5, 6:00 AM EST
Where
Duval forecast zone
Reported by
EMERGENCY MANAGER

High Surf, Nassau

When
October 3, 12:01 AM EST to October 5, 6:00 AM EST
Where
Nassau forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

Strong northeast gradient flow pattern caused tides to be two to two and a half feet above astronomical and high surf along the northeast Florida coast.

High Surf, Flagler

When
October 3, 12:01 AM EST to October 5, 6:00 AM EST
Where
Flagler forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476177, 5476178, 5476235, 5476236.